Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 197, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 24, 2007, 2:25 PM CDT for Blount County, Alabama. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 24, 2007, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Blount County, AL
The radar
The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 2:43 PM CDT | TSTM WND DMG | 8 Nw Oneonta, AL | DAMAGE TO CLEVELAND FIRE DEPARTMENT BAY DOORS AND A TREE DOWN ON A SCHOOL BUS IN THE BUS SHOP. |
| Aug 24, 2:45 PM CDT | TSTM WND DMG | 8 Nw Oneonta, AL | TREES BLOCKING THE ROAD AT HWYS 31 AND CR1 IN CLEVELAND AND ON SWANN BRIDGE ROAD. |
| Aug 24, 2:45 PM CDT | TSTM WND DMG | Blountsville, AL | TREES DOWN IN FOWLER SPRINGS ON SOUTH SIDE OF BLOUNTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 241925 SVRBMX ALC009-242000- /O.NEW.KBMX.SV.W.0197.070824T1925Z-070824T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 225 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLOUNT COUNTY IN CENTRAL ALABAMA... * UNTIL 300 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOWLER SPRING...OR 8 MILES NORTHWEST OF ONEONTA...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NECTAR AND CHAMBLEES MILL BY 235 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3393 8648 3410 8646 3408 8671 3393 8676 $$ 12/SIRMON
1 follow-up statement
000 WWUS54 KBMX 241941 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT FRI AUG 24 2007 ALC009-242000- /O.CON.KBMX.SV.W.0197.000000T0000Z-070824T2000Z/ BLOUNT AL- 241 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL BLOUNT COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOWLER SPRING...OR ABOUT 9 MILES NORTHWEST OF ONEONTA...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NECTAR AND CHAMBLEES MILL BY 300 PM CDT... LAT...LON 3393 8648 3410 8646 3408 8671 3393 8676 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 24, 12:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 .UPDATE...18Z AVIATION DISCUSSION. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING ALONG A DEWPOINT BOUNDARY LEFT FROM LAST NIGHTS CONVECTION. EXPECT THIS ACTIVITY TO DISSIPATE OVER THE NEXT HOUR. TEMPERATURES CURRENTLY SIT NEAR 90S DEGREES IN MOST LOCATIONS. FORECAST REMAINS ON TRACK FOR THIS AFTERNOON...AS TEMPERATURES ARE EXPECTED TO WARM TO 100 DEGREES...WITH HEAT INDEX READINGS OF 105 DEGREES. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE MORE THAN PREVIOUS AFTERNOONS AS MOISTURE INCREASES ACROSS THE AREA...AND WARM TEMPERATURES CREATE HIGH AMOUNTS OF INSTABILITY /CAPE VALUES OF 2000+ J/KG AND PWS NEAR 2 INCHES/. INITIALLY CONVECTION WILL FIRE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE LOW LEVEL MOISTURE IS SLIGHTLY HIGHER...BEFORE SPREADING ACROSS MUCH OF CENTRAL ALABAMA BY EARLY EVENING. 14 && .PREV DISCUSSION... .LONG TERM...SATURDAY THROUGH FRIDAY. LONG TERM PATTERN STILL APPEARS FAVORABLE TO FINALLY BRING CHANGES TO OUR WEATHER PATTERN. AT A QUICK GLANCE...THE SURFACE TROF AXIS THAT WILL BRING BETTER THAN AVERAGE CHANCE OF RAIN TODAY LOOKS TO STAY IN PLACE THROUGH THE FIRST HALF OF THE WEEKEND. THAT ALONG WITH THE WEAKENING OF THE OPPRESSIVE HEAT RIDGE OVER THE SOUTHEASTERN CONUS AND AN APPROACHING BOUNDARY LATER IN THE WEEKEND WILL BRING MUCH NEEDED RAIN CHANCES TO CENTRAL ALABAMA THROUGH THE FIRST HALF OF THE WORK WEEK. IN ADDITION...THE HEAT WAVE IS FINALLY SHOWING SIGNS THAT IT WILL GIVE US A BREAK STARTING SATURDAY THROUGH THE END OF THE FORECAST PERIOD. BY WEEKS END THE ENSEMBLE GUIDANCE IS SHOWING YET ANOTHER BOUNDARY HEADED OUR WAY. THIS WILL KEEP RAIN CHANCES ALIVE THROUGH THE END OF THE PERIOD. DIFFICULT TO SAY AT THIS POINT HOW ORGANIZED THE CONVECTION WILL BE...BUT WITH THE UPPER LEVEL RIDGING THAT HAS BEEN IN PLACE OVER THE PAST SEVERAL WEEKS DOESNT APPEAR TO MAKE A QUICK RETURN WHICH IS GOOD NEWS FOR TEMPERATURES AND POSSIBLY RAIN. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. INCLUDED VCTS IN PREVAILING AND WILL UPDATE INDIVIDUAL SITES AS NEEDED. VFR CONDITIONS CAN BE EXPECTED AT LOCATIONS OUTSIDE OF SHOWER/TSTORM ACTIVITY. STRONGER STORMS WILL DROP VISIBILITIES TO LIFR CATEGORY BRIEFLY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 24, 12:30 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 ALZ011>015-017>050-251730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO MODERATELY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND CONTINUE THROUGH AROUND 9 PM. THE PRIMARY THREAT IS WIND GUSTS OF 45 TO 60 MPH. THE BEST CHANCES FOR THESE THUNDERSTORMS ARE ROUGHLY ALONG AND SOUTHEAST OF INTERSTATE 59... ALTHOUGH ISOLATED ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN THE UPPER 90S IN SOUTHEASTERN PORTIONS...TO ABOVE 100 DEGREES IN THE NORTHWEST. HEAT INDICES THIS AFTERNOON WILL RANGE BETWEEN 102 AND 107. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. LIKELY FRIDAY AFTERNOON AND EVENING FROM 2 PM CDT THROUGH 8 PM CDT. THE COMBINATION OF TEMPERATURES IN THE MID TO UPPER 90S AND HIGHER HUMIDITY SATURDAY AND SUNDAY WILL CAUSE HEAT INDICES TO RANGE FROM 104 TO 107. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 24, 12:58 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1258 PM CDT FRI AUG 24 2007 ALZ050-241845- BARBOUR- 1258 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 145 PM CDT... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HAWKINSVILLE TO RICHARDS CROSSROADS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF GEORGETOWN TO 7 MILES SOUTHWEST OF EUFAULA...MOVING WEST AT LESS THAN 10 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 1:10 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI AUG 24 2007 ALZ024-241900- JEFFERSON- 110 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 200 PM CDT... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLOVERDALE...OR NEAR IRONDALE...MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... IRONDALE. CLOVERDALE. BIRMINGHAM AIRPORT. FIVE MILE CREEK KETONA. DANVILLE. BIRMINGHAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 1:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT FRI AUG 24 2007 ALZ025-241900- SHELBY- 121 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 200 PM CDT... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MEADOWBROOK TO PELHAM...OR ALONG A LINE EXTENDING FROM MEADOWBROOK TO PELHAM. THESE STORMS WERE NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHELSEA. MEADOWBROOK. LAKE PURDY. INDIAN SPRINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 1:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 PM CDT FRI AUG 24 2007 ALZ027-241930- TALLADEGA- 149 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 230 PM CDT... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF TALLADEGA. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TALLADEGA MUNICIPAL AIRPORT. IRONATON. TALLADEGA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 2:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT FRI AUG 24 2007 ALZ023-242000- TUSCALOOSA- 222 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 300 PM CDT... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKWOOD...OR 9 MILES NORTHEAST OF HOLT... MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROOKWOOD. HOLT LOCK AND DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Aug 24, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Aug 24, 2:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 35 min |
| Aug 24, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 33 min |
| Aug 24, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 32 min |
| Aug 24, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 24, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 29 min |
| Aug 24, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 43 min |
| Aug 24, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.